For about 6 weeks now, I’ve been trying to get off this wretched medication my neurologist prescribed (hate her much!)…supposedly for fibromyalgia. Oh yes I posted about cymbalta before….when I first found out the withdrawal symptoms were so severe. (Yes, Cymbalta’s ads describe it as an anti-depressant, but no, she didn’t tell me that) When I experienced poor side effects, I stopped taking it and had the distinct privilege of experiencing severe withdrawal symptoms: nausea, dizziness, vision disturbances, brain shocks and overall yuck.
At first, I was convinced my doctors had missed something from the time my original symptoms appeared. I won’t bore you with the terrible details again, since I already posted about it back in August. I was scared them and, honestly, I still am. I can no longer tell the difference between my original symptoms (the vision loss, the numbness and heaviness in my right arm) and those created by the Cymbalta.
Unfortunately, I won’t be able to figure it all out until the Cymbalta is completely out of my system. I’ve been weaning off this terrible drug for nearly a month and a half. First, I had to get BACK ON the medication to make sure it was, in fact, causing these feelings. I had to take a full dosage of 30mg a day for 2 weeks, then had to pry the pills apart and dump half the contents for a few weeks, then had to dump more than half…and then had to do a 1/2 dosage every other day for a week. And then stop.
I’ve stopped. When I told the nurse at the neurologist’s office I was frightened because I had read online (there are MANY sites dedicated to Cymbalta withdrawal) that coming off this drug is like coming off heroin, her response: “Well, for about a week, it is.”
Comforting. I don’t have any basis for comparison since I’ve never done heroin. However, I can tell you, it isn’t fun. Saturday was my last pill. On Sunday, I was a bit queasy. On Monday, a little dizzy, but pleasantly surprised that I wasn’t feeling serious effects. I mentally celebrated too soon.
This afternoon, the ‘withdrawal’ started to kick in. My vision is hazy. I’m dizzy and nauseous. My mind is unfocused (please don’t hold any typos against me….my hands have a mind of their own). I can’t seem to get words out. And, my very favorite, the inside-shivers have started again.
My biggest problem: how long will this misery last? There isn’t a template to follow or a rule-book to guide me. I’m going to head to bed soon and hope that the symptoms fade a bit overnight. Unfortunately, I think it gets worse before it gets better. At least it did last time.
Wish me luck.